Alert archive / California / Wind Advisories in 2015

Wind Advisory 38, NWS Los Angeles, CA

August 12, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 12, 2015, 8:21 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2015, 8:21 PM PDT (03:21 UTC)
Expired
Aug 13, 2015, 3:30 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS76 KLOX 130321
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
821 PM PDT WED AUG 12 2015

...GUSTY NORTH AND NORTHWEST WINDS ALONG THE SAN YNEZ MOUNTAINS
TONIGHT...

.GUSTY NORTH AND NORTHWEST WINDS WILL PREVAIL ALONG THE SANTA YNEZ
RIDGE TOP AND COASTAL SLOPES THROUGH LATE TONIGHT. THE GUSTY
WINDS WILL DIMINISH THURSDAY MORNING AND MAY RETURN AGAIN THURSDAY
EVENING.

CAZ039-052-131100-
/O.NEW.KLOX.WI.Y.0038.150813T0321Z-150813T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
821 PM PDT WED AUG 12 2015

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT THURSDAY. 

* TIMING...THROUGH EARLY THURSDAY MORNING.

* WINDS...NORTH AND NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  STRONGEST WINDS OVER THE SANTA YNEZ RANGE IN THE VICINITY OF
  PASSES AND CANYONS AND COASTAL SLOPE.

* IMPACTS...HIGHWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101
  BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 IN THE VICINITY OF
  SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
1 follow-up statement
835 
WWUS76 KLOX 131030
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PDT THU AUG 13 2015

...VERY HOT AND POTENTIALLY DANGEROUS HEAT FRIDAY 
   THROUGH SUNDAY...

CAZ052-131830-
/O.CAN.KLOX.WI.Y.0038.000000T0000Z-150813T1100Z/
/O.NEW.KLOX.EH.A.0001.150814T2000Z-150817T0300Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
330 AM PDT THU AUG 13 2015

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN
EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 

* TEMPERATURE...AFTERNOON HIGHS WILL REACH 100 DEGREES FOR MANY
  LOWER ELEVATION AREAS ACROSS THE MOUNTAINS OF SANTA BARBARA
  COUNTY EACH AFTERNOON AND EARLY EVENING FRIDAY...SATURDAY AND
  SUNDAY. 

* IMPACTS...RISK OF HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME. 

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ039-131130-
/O.CAN.KLOX.WI.Y.0038.000000T0000Z-150813T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
330 AM PDT THU AUG 13 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ALTHOUGH ISOLATED GUSTS
TO 35 MPH WILL PERSIST THROUGH DAWN.

$$

CAZ053-054-131830-
/O.NEW.KLOX.EH.A.0001.150814T2000Z-150817T0300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
330 AM PDT THU AUG 13 2015

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN
EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* TEMPERATURE...AFTERNOON HIGHS WILL REACH 100 DEGREES FOR MANY
  LOWER ELEVATION AREAS ACROSS THE MOUNTAINS OF LOS ANGELES AND
  VENTURA COUNTIES EACH AFTERNOON AND EARLY EVENING
  FRIDAY...SATURDAY AND SUNDAY.

* IMPACTS...RISK OF HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME. 

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ044>046-088-547-548-131830-
/O.NEW.KLOX.EH.A.0001.150814T2000Z-150817T0300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
330 AM PDT THU AUG 13 2015

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN
EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* TEMPERATURE...AFTERNOON MAXIMUM TEMPERATURES WILL REACH 104 TO
  108 DEGREES FOR MANY VALLEY LOCATIONS ACROSS LOS ANGELES AND
  VENTURA COUNTIES EACH AFTERNOON AND EARLY EVENING
  FRIDAY...SATURDAY AND SUNDAY.

* IMPACTS...RISK OF HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME. 

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

ASR/DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 12, 4:26 PM PDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 12, 4:26 PM PDT, 3 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
426 PM PDT WED AUG 12 2015

.SYNOPSIS...

THERE WILL BE FAIR SKIES AND A WARMING TREND INTO THE WEEKEND WITH
TEMPERATURES WELL ABOVE NORMAL INTO NEXT WEEK. THE MARINE LAYER WILL
BE GREATLY DIMINISHED DURING THIS PERIOD AND EVEN THE COASTAL AREAS
WILL BE QUITE WARM. NOTABLE COOLING WILL OCCUR BY THE MIDDLE OF NEXT
WEEK.

&&

.SHORT TERM (TODAY-SAT)...

THE OVERNIGHT FORECASTER WAS ON TARGET REGARDING THE TEMPERATURE
JUMP THAT WOULD OCCUR IN MANY LOCATIONS TODAY.  MANY SITES IN THE
SAN FERNANDO AND SAN GABRIEL VALLEYS ARE ON TRACK FOR DOUBLE DIGIT
TEMPERATURE INCREASES AND MOST LOCATIONS WILL HAVE WARMED NOTABLY.
THIS TREND WILL CONTINUE AT A SLOWER PACE INTO THE WEEKEND.

THE TEMPERATURES WILL BEGIN TO PEAK ON SATURDAY THOUGH SUNDAY MAY
EDGE IT OUT BY A DEGREE OR TWO IN MOST LOCATIONS.  ALL LOCATIONS
WILL BE ABOVE NORMAL AND SOME WILL BE APPROACHING DAILY RECORD
TEMPERATURES BY SATURDAY.  VERY LITTLE IF ANY MARINE INTRUSION IS
EXPECTED EVEN ALONG THE BEACH AND THAT WILL MAKE THOSE LOCATIONS...
ALONG THE COAST... TO BE LIKELY RECORD SETTERS AS THEY ARE OFTEN
PROTECTED FROM THE SCORCHERS BY THE MORNING CLOUD COVER.  AWAY FROM
THE COAST HOT AFTERNOON TEMPERATURES IN AUGUST ARE EASIER TO COME BY
THOUGH THERE ARE SOME RECORDS WITHIN REACH.

.LONG TERM (SUN-WED)...

AS MENTIONED ABOVE... SUNDAY WILL BE AS HOT OR PERHAPS A DEGREE OR
TWO HOTTER THAN SATURDAY.  MONDAY CURRENTLY LOOKS LIKE THE DAY
TEMPERATURES BEGIN TO DROP A BIT BUT AT THIS POINT NOT MORE THAN A
DEGREE OR TWO IN MOST LOCATIONS.  IF THE MARINE INTRUSION IS ABLE TO
REDEVELOP AT THE COAST THERE COULD BE MORE COOLING THERE BUT ANY
LOCATIONS INLAND ARE LOOKING AT ANOTHER HOT DAY ON MONDAY.

TUESDAY WILL LIKELY BE THE DAY THAT THE COOLING BECOMES NOTABLE
THOUGH TEMPERATURES WILL BE AT OR ABOVE NORMAL WELL INTO THE WORK
WEEK.

KNOCKED A FEW DEGREES OFF THE TEMPERATURE FORECAST FOR THE PASO
ROBLES AREA AS THEY WERE RUNNING ABOVE THE SPREAD STATISTICALLY.
BUMPED UP THE AFTERNOON TEMPS ON MONDAY JUST ABOUT EVERYWHERE TO
ACCOUNT FOR THE SLOWER COOLING TREND BUT OTHERWISE KEPT THE GENERAL
FORECAST PACKAGE INTACT.

&&

.AVIATION...13/0000Z

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE EAST OF THE AREA AND TROUGH
OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL PERSIST. UPPER LEVEL
MODERATE SOUTH WIND AND MID LEVEL LIGHT SOUTH WINDS WILL PREVAIL
OVER THE AREA. INCREASING RELATIVELY MOIST MID LEVEL MOISTURE
BETWEEN 13/12-13/20Z. WEAK TO MODERATE NORTHERLY AND WEAK ONSHORE
PRESSURE GRADIENT THROUGH 13/20Z AND AFTER 14/03Z OTHERWISE MODERATE
ONSHORE GRADIENT. MARINE INVERSION BASE APPROXIMATELY .9KFT THIS
AFTERNOON WILL CHANGE LITTLE. AN OVERCAST CLOUD FIELD MAY EXIST
AFTER 13/08Z NORTH AND WEST OF THE NORTHERN CHANNEL ISLANDS
OTHERWISE NO LOW CLOUDS WILL EXIST NEAR SHORE SOUTH OF POINT
CONCEPTION.

MARINE LAYER AT LAX AT 2200Z IS 937 FEET DEEP AND THE INVERSION TOP
IS AT 2970 FEET WITH A TEMP OF 28.7 DEGREES C.

KLAX...CHANCE CURRENT SKY/VSBY CONDITIONS WILL PREVAIL. CHANCE UPPER
LEVEL CLOUDS AFTER 13/12Z.

KBUR...LIKELY CURRENT SKY/VSBY CONDITIONS WILL PREVAIL. CHANCE UPPER
LEVEL CLOUDS AFTER 13/12Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE... 12/200 PM.

SMALL CRAFT CONDITIONS WILL LIKELY PERSIST THROUGH MUCH OF THE WEEK
ACROSS THE OUTER COASTAL WATERS...ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS AS NORTHWEST WINDS INCREASE OVER THE AREA. THERE
WILL BE A CHANCE OF GALE FORCE GUSTS BETWEEN THURSDAY AND SATURDAY
OVER THE OUTER WATERS.  A CHANCE OF SMALL CRAFT ADVISORY CONDITIONS
WILL DEVELOP OVER THE NEAR-SHORE WATERS ALONG THE CENTRAL COAST AND
THROUGH THE SANTA BARBARA CHANNEL THURSDAY AFTERNOON AND EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KJ
AVIATION...30
MARINE...SWEET
SYNOPSIS...SETO/KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 12, 6:00 AM PDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED AUG 12 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

DAYTIMES HIGHS WILL BE WELL ABOVE NORMAL THROUGH THE PERIOD AND WILL
CREATE NUMEROUS HEAT RELATED HAZARDS TO PEOPLE OUTDOORS AND WITHOUT
AIR CONDITIONING.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:30 AM PDTExcessive Heat WatchLOXLos Angeles11 hr
Aug 13, 2:10 PM PDTExcessive Heat WarningLOXLos Angeles3 days
Aug 13, 2:10 PM PDTWind AdvisoryLOX16 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.